Wisconsin, 2007

Drought in Wisconsin, September 18 to 30, 2007

September 18 to 30, 2007 · NWS GRB · 3 events in 3 counties and zones

Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the south.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the south.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 18, 3:14 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 18, 3:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT TUE SEP 18 2007

.SHORT TERM...UPPER TROUGH OVER THE WESTERN DAKOTAS WILL LIFT
NORTHEAST AND WEAKEN OVER THE NEXT 24 HOURS. THIS WILL PROPEL COLD
FRONT OVER WESTERN MINNESOTA INTO WESTERN WISCONSIN LATE THIS
AFTERNOON AND INTO LAKE MICHIGAN LATE TONIGHT. AIR IS INITIALLY
QUITE DRY AND UPSTREAM WVSS-II (MOISTURE SENSOR) AIRCRAFT
SOUNDINGS FROM ROCKFORD AROUND 07Z SHOW THE AIR IS QUITE DRY DOWN
THERE TOO. WITH FRONT EXPECTED TO MOVE ONLY SLOWLY EASTWARD AND A
MOISTURE CHALLENGED ATMOSPHERE...THINK SHOWERS AND THUNDERSTORMS
AHEAD OF FRONT WILL NOT REACH EASTERN COUNTIES BEFORE DUSK. THIS
SHOULD ALLOW TEMPERATURES TO RISE INTO THE LOW 80S IN EASTERN
WISCONSIN UNDER SUNSHINE FILTERED BY HIGH CLOUDS. FRONT SHOULD
MOVE ACROSS THE AREA OVERNIGHT WITH AT LEAST A CHANCE OF
THUNDERSTORMS EVERYWHERE. BEST DYNAMICS STAY NORTH OF THE FORECAST
AREA...SO BEST CHANCE OF RAIN IN THE NORTH. DRIER AIR RETURNS
WEDNESDAY...THOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT.

PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE
FORECAST. A SURFACE HIGH PRESSURE SYSTEM AND LOW AMPLITUDE UPPER LEVEL
RIDGE ARE EXPECTED TO BE THE DOMINANT FEATURES ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY. MEAN 850-700 MB RH PROGS INDICATE
DRY AIR OVER THE AREA SO THESE PERIODS SHOULD REMAIN FREE OF PCPN.
HAVE POPS FOR THURSDAY NIGHT...HIGHEST OVER THE NORTH...AS LOW PRESSURE
OVER CANADA TREKS EAST AND A SIGNIFICANT 500 MB SHORT WAVE MOVES
FROM THE ROCKIES TO THE NORTHERN PLAINS. CHANCE OF THUNDERSTORMS
CONTINUES FRIDAY AS THE SHORT WAVE PASSES THROUGH THE REGION AND
THE LOW DRAGS A FRONT THROUGH WI. HAVE ADDED SLIGHT CHANCE POPS TO
THE GRIDS FOR FRIDAY NIGHT IN THE SOUTHEAST PART OF THE FORECAST
AREA TO DEAL WITH POSSIBLE LINGERING PCPN. SATURDAY AND SATURDAY
NIGHT SHOULD DRY AS HIGH PRESSURE AND A STRONGER UPPER RIDGE BUILD
OVER THE REGION.

MADE SOME ADJUSTMENTS TO TEMPERATURES TOWARD GUIDANCE AND/OR TO
KEEP GRIDS LOOKING PRETTY.
&&

.AVIATION...LLWS IN MOST PLACES UNTIL ABOUT 14Z TODAY WITH LOW
LEVEL JET AROUND 40 TO 50 KNOTS AT 1000 TO 1500 FT AGL. VFR
EXPECTED IN GRB/ATW/SUE THROUGH 00Z WITH MIDDLE AND HIGH CLOUDS.
VFR CONDITIONS AT RHI/EGV/ISW/AUW/CWA WILL GRADUALLY BECOME MVFR
WITH INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS THE DAY
GOES BY.
&&

.MARINE...SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH 12Z
WEDNESDAY MORNING. SOUTH WINDS COULD GUST TO 35 KNOTS AT TIMES
OVER THE NORTHERN PORTION OF THE MARINE AREA THROUGH THIS EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MG
Hazardous weather outlook, Sep 18, 5:12 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
612 AM CDT TUE SEP 18 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191315-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
612 AM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER CENTRAL
WISCONSIN TODAY AND THIS EVENING. THE MAIN THREAT IS DAMAGING
WINDS. THUNDERSTORMS ARE ALSO POSSIBLE IN NORTHEAST AND EAST
CENTRAL WISCONSIN TONIGHT. A FEW STORMS WITH STRONG WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY. SEVERE
STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATER TODAY OR TONIGHT.

LMZ521-522-541>543-564-191315-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
612 AM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT. PERSISTENT SOUTH WINDS WILL
CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE TONIGHT IN THE NEARSHORE WATERS. A FEW
COULD PRODUCE STRONG WINDS. THERE IS ALSO A CHANCE OF THUNDERSTORMS
ON FRIDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Lincoln

When
September 18, 6:00 AM CST to September 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Drought, Langlade

When
September 18, 6:00 AM CST to September 30, 11:59 PM CST
Where
Langlade forecast zone
Reported by
Other Federal Agency
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Drought, Northern Oconto

When
September 18, 6:00 AM CST to September 30, 11:59 PM CST
Where
Northern Oconto forecast zone
Reported by
Other Federal Agency
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60085, 60086, 60087.